I have been off the hydrocortisone for 5 weeks now. I gained 40 pounds while on it and assumed when I went off that I would lose it slowly. I am still gaining weight, despite being off the medication. I have never had any weight issues in the past. I also am urinating every 20-30 minutes right after drinking water or every hour if I drink water occasionaly. I've tried taking chromium, but that seemed to make my blood sugar issues (constant hunger) worse.
Have you tried frequent small amounts of protein to help stabilize blood sugar? Spirulina, chlorella, nuts or cheese all work well.
I've been on Armour for several years, but have never had weight issues due to my thyroid, so I don't think this is what is causing the weight gain.
Your symptoms above sound more like it is related to steroid induced diabetes.
I feel and look awful. During PMS I am so bloated, I look 6 months pregnant. I am fatigued all day and have little energy to do anything. I am out of breathe after walking up the stairs. I've always been around 100-110 at 5'2 and active and am now at 140. I've always had hormonal and thyroid problems, but still was thin no matter what I ate, so I don't think it's either of those that are causing it.
If the HC caused elevated blood sugars levels, how quickly (generally) would those come down after being off the meds if I'm supporting the adrenals with herbs?
In most cases the blood sugar elevating effects of steroidal medications is transient and will go away shortly after coming off the steroid. Occasionally though the problem continues after cessation of the steroid.
Are there any herbs that cause weight gain that I could be taking?
Can being on the HC for one year cause diabetes indefinitely?
Yes, in some cases this does happen.
If not, what could be causing this weight gain and frequent urination?
No matter how little I eat or how much I exercise, my weight does not budge and it is so discouraging.
Another thought I had... could I have been abnormally thin prior to the HC due to low cortisol levels or other hormone levels? I am not at a healthy weight now, but I wonder if some of the weight gain was caused by actually balancing my adrenals/hormones?
More likely the HC stimulated weight gain by raising blood sugar levels.
What test do you recommend for diabetes? If I do indeed have it,
I recommend starting with a fasting blood glucose test and maybe a glucose tolerance test. With the long term blood sugar elevation by the HC the A1C test will not tell you much.
will your blood sugar herb mix be sufficient or do I need to do anything additional?
If you do have diabetes then I would recommend the Sugar Balance formula. In your case though supplementing with potassium, 99mg 3 times daily can help with any water retention stimulated by the HC use.
Do I need to change my diet, cut out all sugars?
Since I don't know what your diet is it is hard to say if you need to change it. But your diet should be primarily complex carbs focusing on fiber and proteins. You do not need to cut out sugars completely. Fibers will slow glucose absorption and there are herbs that can be used to reduce blood glucose, block glucose absorption and block starch breakdown in to simple sugars. These allow you to enjoy sugary "treats" within reason.
Also, I would love to go off the Armour, but I've tried the thyroid tonic twice now (once a few months ago and again today) and I had a very manic episode both times after. I've had the same experience taking tyrosine alone, so I'm wondering if that is it (I have hashimoto's)? Are there any other herbs in the mix that would cause that? Can I get one custom made without the tyrosine/other potential ingredients causing this reaction?
I doubt the herbs and tyrosine are causing the problem. It sounds more like the problem is with coming off the medication itself. Your thyroid may still be shut down too far or you are not producing proper thyroid hormone levels for some other reason. If it is Hashimoto's then you would also need to focus on the adrenals.
Can metallothiene issues cause weight gain?
No, this should not cause weight gain.
Can candida cause weight gain?
No, this should not cause weight gain either.
I had it pretty well under control, until my PMS hit (at least I think I'm pmsing, either that or I'm pregnant) and now I'm extremely bloated again. I literally cleaned out my closet of clothes 3 months ago and bought new ones that fit me and now I had to put those away and buy all new ones again. It's crazy how fast I'm gaining weight and how nothing will stop it. Please help!
Again, start by having your blood sugar checked since your other symptoms also fit diabetes, which can be brought on by the HC.